Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 98, NWS Kansas City, MO

May 30, 2008Chariton County, Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 5:10 PM CDT for Chariton County, Randolph County, Missouri. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 5:10 PM CDT (22:10 UTC)
Expired
May 30, 2008, 5:45 PM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Chariton County, MO, Randolph County, MO

The radar

The Pleasant Hill radar (KEAX), 153 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 5:12 PM CDTHAIL 1Salisbury, MO
May 30, 5:24 PM CDTHAIL 1.51 S Huntsville, MO
May 30, 5:30 PM CDTHAIL 1.5Moberly, MOJUST BELOW GOLFBALL SIZED HAIL REPORTED BY FIRE DEPT.
May 30, 5:55 PM CDTHAIL 13 Ne Higbee, MOPUBLIC REPORT OF QUARTER SIZED HAIL ALONG HWY A.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 2:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
626 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 302210
SVREAX
MOC041-175-302245-
/O.NEW.KEAX.SV.W.0098.080530T2210Z-080530T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SALISBURY...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTSVILLE AND 6 MILES NORTH OF HIGBEE BY 530 PM CDT.
  MOBERLY AND 8 MILES SOUTH OF CAIRO BY 540 PM CDT.
  8 MILES NORTH OF CLARK BY 545 PM CDT.

THE TOWNS OF CLIFTON HILL AND RENICK ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3925 9231 3929 9261 3930 9262 3934 9276
      3934 9280 3932 9281 3933 9288 3949 9289
      3954 9230
TIME...MOT...LOC 2210Z 271DEG 33KT 3940 9278

$$

21
3 follow-up statements
000 
WWUS53 KEAX 302218
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT FRI MAY 30 2008

MOC041-175-302245-
/O.CON.KEAX.SV.W.0098.000000T0000Z-080530T2245Z/
RANDOLPH MO-CHARITON MO-
518 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHARITON AND RANDOLPH COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SALISBURY...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTSVILLE BY 530 PM CDT.
  6 MILES NORTH OF HIGBEE BY 535 PM CDT.
  MOBERLY AND 8 MILES SOUTH OF CAIRO BY 540 PM CDT.
  8 MILES NORTH OF CLARK BY 545 PM CDT.

THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN SALISBURY WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3925 9231 3929 9258 3929 9261 3930 9262
      3934 9276 3934 9283 3949 9283 3954 9230
TIME...MOT...LOC 2218Z 271DEG 33KT 3940 9269

$$

21
000 
WWUS53 KEAX 302225
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT FRI MAY 30 2008

MOC041-302234-
/O.CAN.KEAX.SV.W.0098.000000T0000Z-080530T2245Z/
CHARITON MO-
524 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHARITON COUNTY IS
CANCELLED...

AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3925 9231 3929 9261 3930 9262 3930 9264
      3931 9264 3931 9266 3932 9269 3950 9270
      3954 9230
TIME...MOT...LOC 2224Z 271DEG 33KT 3940 9262

$$

MOC175-302245-
/O.CON.KEAX.SV.W.0098.000000T0000Z-080530T2245Z/
RANDOLPH MO-
524 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH
COUNTY UNTIL 545 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF HUNTSVILLE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTSVILLE BY 530 PM CDT.
  6 MILES NORTH OF HIGBEE BY 535 PM CDT.
  MOBERLY AND 8 MILES SOUTH OF CAIRO BY 540 PM CDT.
  8 MILES NORTH OF CLARK BY 545 PM CDT.

THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN SALISBURY WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3925 9231 3929 9261 3930 9262 3930 9264
      3931 9264 3931 9266 3932 9269 3950 9270
      3954 9230
TIME...MOT...LOC 2224Z 271DEG 33KT 3940 9262

$$

21
000 
WWUS53 KEAX 302235
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 PM CDT FRI MAY 30 2008

MOC175-302245-
/O.CON.KEAX.SV.W.0098.000000T0000Z-080530T2245Z/
RANDOLPH MO-
535 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RANDOLPH COUNTY UNTIL 545 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOBERLY...MOVING EAST AT 45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
RANDOLPH COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3927 9231 3929 9254 3951 9254 3954 9230
TIME...MOT...LOC 2235Z 271DEG 48KT 3939 9234

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:46 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 30, 3:46 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT FRI MAY 30 2008

.DISCUSSION...

SYNOPTIC FRONTAL BOUNDARY HAS JUMPED TO NEAR THE I-35 CORRIDOR LATE
THIS AFTN WITH SCT THUNDERSTORMS NOW DEVELOPING AHEAD OF THE
BOUNDARY. WINDS AHEAD OF THE FRONT BEGINNING THE EXPECTED VEERING
PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS JUST ABOVE THE SFC
DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES BEST LOW LEVEL
MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS CITY METRO AREA AND
EXTENDS ENE TO AROUND KIRK. LATEST ANALYSIS ALSO DEPICTS SBCAPES AOA
3500 J/KG AND MLCAPES AOA 2500 J/KG OVER MOST OF THE WRN PORTIONS OF
THE CWA WITH SFC-6KM SHEAR AROUND 50 KNOTS. THE SFC TO H8 WINDS ARE
QUITE WEAK WITH THE STRONG WINDS CONFINED TO ABOVE 700 MB. WITH THE
WEAK AND VEERED LOW LEVEL WINDS...SR HELICITIES ARE QUITE WEAK...BLO
100 M2/S2. AS A RESULT...OF THESE PARAMETERS...TORNADOES APPEAR TO BE
A LOW THREAT. HOWEVER...THE GREATEST THREAT WOULD BE ALONG A
RETREATING OUTFLO BOUNDARY IN NCENTRAL MO. OTHERWISE...THE PRIMARY
SVR THREATS ARE LARGE HAIL AND DAMAGING WINDS.

LATEST STLT SUGGESTS THAT H8 DRYING JUST TO THE WEST OF THE CWA IS
MORE ROBUST THAN INDICATED BY THE MODELS. THIS DRIER AIR MASS IS
PROGRESSING GRADUALLY EAST...AND AS THE FRONT CONTINUES TO PRESS
SLOWLY EAST...THE AREA OF CONVECTION SHOULD BE CONFINED TO AREAS
SOUTH OF A LINE FROM KIRKSVILLE TO CARROLLTON TO PAOLA BY 00Z. AS THE
EVENING PROGRESSES...CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH
INSTABILITY ON THE WANE...WITH THE CONVECTION GRADUALLY DECREASING AS
IT SPREADS SE. SEVERE THREAT WILL LIKELY END OVER THE SRN CWA BY
MIDNIGHT.

ON SATURDAY...BRISK WNW UPPER FLOW TO PREVAIL WITH SHORTWAVES PASSING
TO THE SOUTH. BOUNDARY WILL LIKELY STALL ACR SRN MO ON SATURDAY. MUCH
OF THE CONVECTIVE THREAT WITH THE BOUNDARY WILL BE TO THE SOUTH OF
THE CWA...BUT CANNOT RULE OUT ISOLATED THUNDERSTORMS ACR THE XTRM SRN
PORTION OF THE CWA.

BOUNDARY WILL BEGIN TO RETREAT ON SUNDAY DUE TO GOOD PRESSURE FALLS
OVER THE HIGH TERRAIN. WEAK ISENTROPIC LIFT MAY GENERATE A FEW
ISOLATED THUNDERSTORMS FOR THE WRN CWA SUN AFTN. MAY SEE ANOTHER HIGH
PLAINS MCS SUNDAY NIGHT AS A SHORTWAVE RIDES THE RATHER FLAT
SHORTWAVE RIDGE IN THE CENTRAL PLAINS. CONFIDENCE IN TRACK OF MCS IS
LOW...ALTHOUGH WILL INTRODUCE CHC POPS FOR SUNDAY NIGHT FOR EITHER
LATE NIGHT MCS OR THUNDERSTORM DEVELOPMENT DUE TO ISENTROPIC LIFT.

DB

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

VERY LOW CONFIDENCE IN THIS MEDIUM RANGE FORECAST PACKAGE...AS 00Z
AND 06Z OPERATIONAL GFS RUNS REMAIN LARGELY OUT OF PHASE WITH ALL
OTHER GUIDANCE...APPARENTLY DUE TO SPURIOUS CONVECTIVE FEEDBACK
ISSUES AND OVERDEVELOPMENT OF CONVECTIVELY GENERATED VORTICITY
MAXIMA. ON THE OTHER HAND...00Z ECMWF APPEARS TO BE HAVING
DIFFICULTY HANDLING ENERGY INTENSIFYING INTO THE HEIGHT WEAKNESS
ACROSS THE WRN CONUS...WITH SOMEWHAT UNREALISTIC AND
CLIMATOLOGICALLY ANOMALOUS SWD DEEPENING OF A LONGWAVE FEATURE
TOWARDS THE END OF THE PERIOD. THUS...HAVE TRENDED THIS MEDIUM RANGE
FORECAST TOWARDS THE MORE CONSISTENT 00Z ENSEMBLE MEAN...WHICH
LINGERS SYNOPTIC AND MESOSCALE BOUNDARIES IN AND NEAR THE FORECAST
AREA THROUGH MUCH OF THE PERIOD...WITH REPEATED CHANCES FOR BOTH
CONVECTIVELY GENERATED SYSTEMS PROPAGATING FROM THE NORTHWEST AND
ISENTROPIC LIFT/THETA-E ADVECTION RETURNING FROM THE SOUTH. AS A
RESULT...RELUCTANTLY HAD TO SPREAD LOW END CHANCE/SLGT CHANCE POPS
THROUGHOUT THE PERIOD...AS GIVEN THE AFOREMENTIONED UNCERTAINTY AND
LATE SPRING MESOSCALE PROCESSES...IT IS CLOSE TO IMPOSSIBLE TO PIN
DOWN ANY SINGLE DAY OR OVERNIGHT PERIOD MORE OR LESS LIKELY TO
EXPERIENCE PRECIPITATION.

REGARDING TEMPERATURES...WITH THE SUSPECTED PROBLEMS IN THE
OPERATIONAL GFS...MEX GUIDANCE APPEARS TO BEGIN TRENDING FAR TOO LOW
FOR GUIDANCE VALUES TOWARDS THE END OF THE PERIOD. OBVIOUSLY...ANY
DAYTIME PERIOD WHERE CONVECTIVELY GENERATED BOUNDARIES AND EXTENSIVE
CLOUD COVER REMAIN IN THE AREA...HIGHS WILL BE NEGATIVELY EFFECTED.
HOWEVER...GIVEN EXPECTED H8 TEMPERATURES IN THE +10C TO +15C RANGE
AND SEASONABLY HIGH H5 HEIGHTS AOA 572DM...HAVE HEDGED TOWARDS THE
UPPER END OF ENSEMBLE GUIDANCE SPREAD...KEEPING DAILY TEMPS AROUND
ONE STANDARD DEVIATION ABOVE THE CLIMATOLOGICAL AVERAGE.

21

&&

.AVIATION...

FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE
TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT
THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS
WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR
CONDITIONS ARE EXPECTED.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT FRI MAY 30 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS
AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM
THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED
SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS
CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE
WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO
MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS.

DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR
PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP
RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS
AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE
ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED
TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE
WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE
THUNDERSTORM LIFECYCLE.

ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA
THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE
SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE
STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK
OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK
FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK
OF LOCALIZED HEAVY RAINFALL AND FLOODING.

FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE
WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS
EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH
TO BETHANY LINE.

21

In the hours before

Local storm report, May 30, 4:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             WINIGAN                 40.05N 92.90W
05/30/2008  E1.00 INCH       SULLIVAN           MO   PUBLIC

            A FEW QUARTER SIZED HAIL STONES AT MFA OIL

&&

ABAILEY
Local storm report, May 30, 4:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 E WINIGAN             40.05N 92.86W
05/30/2008  E0.88 INCH       ADAIR              MO   PUBLIC

&&

MRD
Special weather statement, May 30, 4:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CDT FRI MAY 30 2008

MOZ017-025-302200-
ADAIR-MACON-
435 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MACON AND SOUTHERN ADAIR
COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF LA PLATA...MOVING EAST AT 40
MPH.

THIS STORM WILL BE NEAR...
  LA PLATA BY 450 PM CDT.
  8 MILES SOUTH OF BRASHEAR BY 500 PM CDT.

THE TOWNS OF SOUTH GIFFORD...ELMER...KIRKSVILLE REGIONAL ARPT AND
GIBBS ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21
Local storm report, May 30, 4:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BOSWORTH                39.47N 93.34W
05/30/2008  M2.00 INCH       CARROLL            MO   PUBLIC

            HAIL MEASURED AT BENS SERVICE STATION IN BOSWORTH

&&

ABAILEY
Local storm report, May 30, 4:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             KEYTESVILLE             39.43N 92.94W
05/30/2008  E0.88 INCH       CHARITON           MO   POST OFFICE

            DIME TO NICKEL SIZED HAIL OBSERVED IN KEYTESVILLE.

&&

MRD
Local storm report, May 30, 4:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             4 N KEYTESVILLE         39.49N 92.94W
05/30/2008  E1.00 INCH       CHARITON           MO   TRAINED SPOTTER

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:15 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt45 min
May 30, 12:26 AM CDTTornado WarningEAXAtchison34 min
May 30, 9:52 AM CDTRiver Flood WarningEAXAtchison, Holt17 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Nodaway11 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway22 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 days
May 30, 11:19 AM CDTRiver Flood WarningEAXBuchanan, Platte22 days
May 30, 11:19 AM CDTRiver Flood WarningEAXPlatte57 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
May 30, 11:19 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray31 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline32 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 days
May 30, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray44 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningEAXRandolph36 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
May 30, 4:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton33 min
May 30, 4:24 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
May 30, 4:39 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph36 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningEAXAdair, Macon18 min
May 30, 5:14 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Randolph, Saline6 hr
May 30, 5:21 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
May 30, 5:41 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.